# SDR CA990728056

- Difficulty date: June 24, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech 1900D
- Engine: Pwa PT6A67D
- System (JASC): 3442 · Weather Radar System
- Part: Weather Radar
- Part number: RTA842
- Condition: Malfunctioned
- Location: Radome
- Part time: 769 hours
- Component: Collins, RTA842
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT ENTERED A CLOUD DURING CRUISE FLIGHT AT APPROXIMATELY 16,000 FEET.  THE RADAR WAS TURNED ON AND BEING MONITORED.  THE CLOUD WAS NOT SHOWN ON THE INDICATORS FOR EITHER CREW MEMBER.  THE CLOUD CONTAINED HAILTHE SIZE OF LARGE PEAS TO THE SIZE OF MARBLES CAUSING MINOR COSMETIC DAMAGE TO THE LEADING EDGES OF THE AIRCRAFT.  THE CREW MAINTAINED THE RADAR WAS NOT PAINTING CELLS IF THERE WAS ANOTHER MOISTURE CONTAINING CLOUD IN THE WAY.  SUBMITTER STATED UNSURE IF IT IS MECHANICAL OR OPERATIONAL AT THIS TIME.
